Flood, Walsh
- When
- June 1, 11:39 AM CST to June 6, 11:00 AM CST
- Where
- Walsh County, 1.54 mi WSW of Conway to 3.44 mi E of Poland
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 48.220, -97.700
Three to five inches of rain fell across portions of Walsh County, which caused quite a bit of overland flooding. Numerous roads were closed as this water moved into the area river system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Three to five inches of rain fell across portions of Walsh County, which caused quite a bit of overland flooding. Numerous roads were closed as this water moved into the area river system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 1, 8:50 AM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 950 AM CDT SAT JUN 1 2013 .UPDATE... ISSUED AT 950 AM CDT SAT JUN 1 2013 LOW CU DEVELOPING BEHIND MAIN CLOUD BAND WITH LOW CONVECTIVE TEMPERATURE VALUES. RAP GUIDANCE SUGGESTS THIS WILL CONTINUE THROUGH THE AFTERNOON. WILL DELAY CLEARING AND LOWER MAX TEMPS A FEW DEGREES. NO OTHER UPDATES NEEDED. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 410 AM CDT SAT JUN 1 2013 MODELS ARE IN GOOD AGREEMENT OVERALL...AND PREFER THE CONSISTENT GFS. FOR TODAY...EXPECT SKIES TO CLEAR FROM NORTH TO SOUTH. IT WILL BE WINDY WITH GUSTS TO AROUND 35MPH AT TIMES. IT WILL BE BORDERLINE WIND ADVISORY CRITERIA...BUT EXPECT IT TO REMAIN JUST BELOW ADVISORY LEVELS. TEMPS WILL BE COOL FOR THIS TIME OF YEAR...AND MOST AREAS WILL NOT REACH 60. FOR TONIGHT...IT WILL BE COLD WITH TEMPS BELOW NORMAL. CAN/T RULE OUT SOME FOG GIVEN WET CONDITIONS...BUT FOR NOW WILL NOT MENTION BUT MONITOR. ON SUNDAY...EXPECT PLENTIFUL SUNSHINE WITH HIGH PRESSURE OVERHEAD. TEMPS WILL STILL REMAIN BELOW NORMAL BUT IT WILL BE WARMER THAN TODAY. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 410 AM CDT SAT JUN 1 2013 FOR SUNDAY NIGHT...ANOTHER COOL NIGHT IS EXPECTED BUT NOT QUITE AS COLD AS TONIGHTS TEMPS. ON MONDAY...THE CHANCES FOR SHOWERS WILL INCREASE IN THE WEST BY AFTERNOON...AS THE NEXT SLOW MOVING STORM SYSTEM APPROACHES. TEMPS COULD BE WARMER IF MORE SUNSHINE OCCURS...ESPECIALLY IN THE NORTHEAST WHERE IT COULD TURN OUT TO BE MOSTLY SUNNY. FOR TUESDAY THROUGH FRIDAY...SPLIT FLOW IS EXPECTED ACROSS CANADA AND THE US. LONG WAVE TROUGH OVER THE NORTHERN PLAINS SHIFTS SLIGHTLY EAST THROUGH THE PERIOD. LONG WAVE RIDGE OVER SOUTHERN CANADA SHIFTS EAST AND FLATTENS BY THE END OF THE PERIOD. GFS WAS TRENDING SLOWER FROM MODEL RUN TO MODEL RUN WHILE THE ECMWF WAS TRENDING FASTER. WILL PREFER A BLEND OF THE TWO MODELS. SO TODAYS PRECIPITATION WAS SLIGHTLY FASTER THAN YESTERDAYS RUN. LITTLE CHANGE TO TEMPS FROM YESTERDAYS PACKAGE. HIGH TEMPS HAVE BEEN LOWERED A DEGREE OR TWO FOR TUE AND WED AND A DEGREE OR TWO HIGHER FOR THU AND FRI. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 650 AM CDT SAT JUN 1 2013 CONDITIONS WILL IMPROVE INTO THE VFR RANGE FROM NW TO SE THROUGH THE DAY. IT WILL BE WINDY WITH GUSTS TO AROUND 30KT AT TIMES MAINLY THIS MORNING. WINDS WILL DECREASE QUICKLY THIS EVENING WITH HIGH PRESSURE AND CLEAR SKIES BUILDING INTO THE REGION. && .HYDROLOGY... ISSUED AT 410 AM CDT SAT JUN 1 2013 JUST OVER 4 INCHES OF RAIN FELL YESTERDAY IN THE GRAFTON AREA. RUNOFF FROM TODAYS RAIN ALONG WITH RUNOFF FROM THURSDAYS HEAVY RAIN IN THE PARK RIVER AREA WILL PUSH THE PARK RIVER AT GRAFTON TO MAJOR FLOOD STAGE ON SUNDAY. THE PEMBINA RIVER AT NECHE WILL ALSO SEE FURTHER RISES TO MAJOR FLOOD STAGE EARLY SUNDAY. AN AREAL FLOOD WARNING REMAINS IN PLACE FOR ALL OF WALSH COUNTY. THE SOUTHERN RED RIVER BASIN AND SOUTHERN TRIBUTARIES WILL CONTINUE TO SLOWLY FALL. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...TG SHORT TERM...DK LONG TERM...HOPPES/DK AVIATION...DK HYDROLOGY...DK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 649 AM CDT SAT JUN 1 2013 MNZ004-007-NDZ007-008-016-054-021200- KITTSON-WEST MARSHALL-CAVALIER-PEMBINA-EASTERN WALSH- WESTERN WALSH- 649 AM CDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT RAINFALL OVER THE PAST 48 HOURS HAS CAUSED SIGNIFICANT FLOODING IN WALSH COUNTY. THERE IS ALSO RIVER FLOODING IN THE NORTHERN RED RIVER VALLEY AND NUMEROUS COUNTY ROADS CLOSED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND STORMS WILL MOVE BACK INTO THE AREA EARLY NEXT WEEK AND LINGER MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ001>003-005-006-008-009-013>017-022>024-027>032-040-NDZ006-014- 015-024-026>030-038-039-049-052-053-021200- WEST POLK-NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND- 649 AM CDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND STORMS WILL MOVE BACK INTO THE AREA EARLY NEXT WEEK AND LINGER MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2013Every state in 2013This day in weather historyWarnings in North Dakota, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444957.